Page 3 of 9 FirstFirst 12345 ... LastLast
Results 21 to 30 of 90

Thread: Anyone else had terrible increased anxiety for 2 or 3 weeks after starting citalopram

  1. #21
    Join Date
    Feb 2015
    Posts
    605

    Re: Need some reassurance please!

    Just to provide you with a bit of reassurance. I have been on fluoxetine on 3 previous occasions and it worked every time. I also know of a lady who has been on fluoxetine 10-15 times- and it worked every time. I also have a friend who has stopped and started citalopram 3 times and it worked each time.

    However, if FLU works this time- I will not be coming off again.

    I think we need a bit of hope that it will work- itís bad enough going through all this hell without the worry that it may not work. Having said that, even if they donít work- the chances are something else will work and there is always Lithium and ECT 🙈

  2. #22
    Join Date
    Sep 2019
    Posts
    106

    Re: Need some reassurance please!

    Thanks for thinking of me. Saw that you are feeling a little better. I’m much the same - do have small periods of not feeling quite so anxious but then it all comes back. Still no appetite but am forcing myself to eat I’m losing too much weight. It’s morning here and the morning anxiety is always so bad. I feel really tearful then too. It doesn’t really seem to be getting any better but I just keep telling myself it is only day 8 (haven’t taken today’s dose yet) and the intensified anxiety usually lasts around 2 weeks they say. Feel so much pressure to get better as we are supposed to be going on a family holiday for a week in 2 weeks and I can’t imagine how I’m going to do it if I’m still in this state. I’m really worried that if the anxiety doesn’t get better they’ll have to put on some awful sedative drug and then I’ll be zombie ��

  3. #23
    Join Date
    Jan 2017
    Posts
    1,681

    Re: Need some reassurance please!

    Quote Originally Posted by Windywel View Post
    Iím really worried that if the anxiety doesnít get better theyíll have to put on some awful sedative drug and then Iíll be zombie ��
    Benzodiazepines (BZDs) do not usually turn people into zombies, although they can be a little sedating for the first few days. Our brains are so adapted to the BZDs ocurring naturally in all foods, including *lorazepam, that it can no longer function without them. I urge you to trial the lorazepam you've been prescribed before you go on holiday so you see how it affects you.

    * Ativan (lorazepam) has been isolated in the blood of lab rats that haven't been exposed to the pharmaceutical drug (Wildman J. (1988)). Lorazepam, delorazepam, and many other benzodiazepine compounds, have been found in wheat and potatoes (Wildmann J et al, 1988). Delorazepam - C15H10Cl2N2O2 - is chemically almost identical to lorazepam - C15H10Cl2N2O, having just an extra oxygen molecule. It is marketed in Italy as a longer acting version of lorazepam under the trade name Dadumir.

  4. #24
    Join Date
    Sep 2019
    Posts
    106

    Re: Need some reassurance please!

    Thanks Ian - I wasn’t thinking so much of the benzos I was thinking about the hardcore long term sedative antidepressants and antipsychotics. I have had Xanax before for flying and I know it works well for me but we can’t get it in NZ before. Had lorazepam once for flying and i remember thinking it didn’t work so well. I’m scared that if it works I will want to take it all the time so I don’t feel like this and if it doesn’t work I will get really panicky as I will think there is nothing to take the anxiety away

  5. #25
    Join Date
    Sep 2019
    Posts
    106

    Re: Need some reassurance please!

    Also PDU - how addictive really is lorazepam? If I need to take it for 2 or 3 weeks to get through this first stage will I be able to come off it ok?

  6. #26
    Join Date
    Sep 2019
    Posts
    106

    Re: Need some reassurance please!

    PS feel a bit better after getting up and getting g busy. Husband made me eat some food too. TIP - do not stay in bed and nope and ruminate even you think you are resting - just makes things heaps worse!

  7. #27
    Join Date
    Jan 2017
    Posts
    1,681

    Re: Need some reassurance please!

    Quote Originally Posted by Windywel View Post
    I was thinking about the hardcore long term sedative antidepressants and antipsychotics
    I doubt it will be necessary, but the most likely sedative antidepressant you'd be prescribed will be mirtazapine which is more antihistamine that antidepressant, and as for antipsychotics it would probably be quetiapine which is pretty much mirtazapine with slightly more dopamine activity. Both can be sedating at low doses, much less so at the high end of their dose range.

    if it doesnít work I will get really panicky as I will think there is nothing to take the anxiety away
    Which is why I suggest you try it now so that if it isn't effective you get a more effective med before you leave.

    PS:

    Also PDU - how addictive really is lorazepam? If I need to take it for 2 or 3 weeks to get through this first stage will I be able to come off it ok?
    If you take it every day for 2-3 weeks you may develop a, usually mild, dependency - which is not addiction, but you shouldn't need to take it every day. You could also ask your doctor to prescribe *hydroxyzine, an antihistamine with good anti anxiety properties. It's not quite as potent as the BZDs, but is often potent enough and you can keep the lorazepam for the extra anxious days.

    *hydroxyzine comes in two forms, hydroxyzine pamoate (Vistaril) and hydroxyzine hydrochloride (Atarax). Anecdotally, the pamoate form is claimed to be the more effective anxiolytic, but just how true this is remains a matter of debate in forums
    Last edited by panic_down_under; 06-10-19 at 01:54. Reason: added PS

  8. #28
    Join Date
    Sep 2019
    Posts
    106

    Re: Need some reassurance please!

    Yes I was going to try it this afternoon. Did you see my question about depevdance and coming off if it dies work and I need to take it for 2 or 3 weeks? Also would the mirtazapine turn me into a zombie? Do you mean I would get that as well as the citalopram or instead of?

  9. #29
    Join Date
    Jan 2017
    Posts
    1,681

    Re: Need some reassurance please!

    Quote Originally Posted by Windywel View Post
    Yes I was going to try it this afternoon. Did you see my question about depevdance and coming off if it dies work and I need to take it for 2 or 3 weeks?
    I just added it as a PS to my previous post

    Also would the mirtazapine turn me into a zombie? Do you mean I would get that as well as the citalopram or instead of?
    It would probably be added to the citalopram. It is often prescribed as a sleep aid for those with SSRI induced insomnia. While it is sometimes prescribed on its own as an antidepressant it doesn't have a great record.

  10. #30
    Join Date
    Feb 2015
    Posts
    605

    Re: Need some reassurance please!

    Wow Windywel- you have a lot of uncertainty at the moment about the meds- which hasnít been helped by the doctors. No wonder you are feeling bad. Thank goodness we have panic down under to help us.

    How have you been for most of the day?

    I have a family holiday coming up in 2 weeks too and I am worried just like you that I wonít be better in time and ruin it for everyone 😥

Page 3 of 9 FirstFirst 12345 ... LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Replies: 2
    Last Post: 02-05-19, 09:44
  2. Anxiety still here.. 7 weeks on from starting cit
    By NewYorkgirl in forum Health Anxiety
    Replies: 6
    Last Post: 24-04-19, 07:53
  3. Increased Anxiety 3 Weeks In
    By AI in forum Citalopram / Celexa
    Replies: 2
    Last Post: 20-09-15, 09:20
  4. Normal to have increased anxiety when starting an SSRI?
    By Liquid in forum Citalopram / Celexa
    Replies: 6
    Last Post: 10-03-15, 17:02
  5. Increased anxiety after 4 weeks
    By LadyHaitch in forum Citalopram / Celexa
    Replies: 4
    Last Post: 24-06-11, 14:03

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •